Mid-cycle Spotting

Vaginal bleeding that occurs outside your menstrual periods is called mid-cycle spotting. Some of the causes are hormonal imbalance, ovarian cyst rupture, uterine fibroids, after sex or vigorous exercise, pelvic inflammatory disease, and use of progestin-only birth control pills.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Why do I have brownish discharge after my periods?

Query: Hi doctor, I am a 19-year-old female, who is sexually active with a male, but it has been a month and some weeks since we last did anything. Usually, after my period, I have brown discharges. I have had it, but yesterday I felt up inside my vagina and felt a big chunk of something. I pulled it out,...  Read Full »


Dr. Sravanthi Nuthalapati

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. I have seen the picture (attachment removed to protect patient identity) you have posted. I want to assure you that you are fine, but a few things need to be evaluated. As your gynecologist has already felt and examined you, there is nothing much to worry about. What...  Read Full »

There is brown spotting a week before periods. Is it a sign of pregnancy?

Query: Hello doctor, I took an I-pill after 48 hours of intercourse. Now I am experiencing brown spotting a week before my periods. Is it a sign of pregnancy?  Read Full »


Dr. Sree Gouri Sr

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. As you took an emergency contraceptive pill within 48 hours of intercourse, you can expect around 75 % protection towards pregnancy. The protection rate decreases with a delay in the intake of pill from intercourse. The spotting you had could be due to withdrawal effec...  Read Full »

Why am I getting mid-cycle spotting?

Query: Hi doctor,I have been getting mid menstrual cycle spotting. Is it normal?  Read Full »


Dr. Jyoti Gupta

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Mid-cycle spotting is normal. There is nothing to worry. If it is associated with intermenstrual bleed, then you need to see a gynecologist who can examine you and rule out any infection. For further information consult an obstetrician and gynaecologist o...  Read Full »

I was spotting and got a negative pregnancy test, which was positive before. Why?

Query: Hi, My periods got over 10 days back, but i started getting very itchy vagina and very thick white discharge from next day onwards. After 4 days, I started bleeding again but it was like spotting. After someone suggested, i did pregnancy test and it came out positive with very light second line on ...  Read Full »


Dr. Vidyaprem

Obstetrician And Gynaecologist

Answer: dear, welcome to iclinq. com saw ur queries. The vaginal itching after cycles voild most probably be candidal infection. if it continues you need to take antifungals. Was there a delay in this cycle ( from your usual) ? weakly positive test, followed by a negative is unlikely to be pregnancy .. ...  Read Full »

Is it safe to take Deviry 10 mg tablets when trying to conceive?

Query: Hello doctor, I am 33 years old and got ovulation spotting on 27th of last month, after this I tried to conceive. My period date is 11th of this month. I faced many leg cramps and abdominal pain in the period, also the period was light as usual and got frequent motion after the period. I am feeling...  Read Full »


Dr. Jimesh H Mavani

General Practitioner, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. It is not always that you will be surely pregnant if you had sex during ovulation. It is also not 100 % that there is bleeding when there is ovulation. Spotting can be due to other reasons and can be the sign of irregular endometrium due to hormonal imbalance. You can g...  Read Full »

What is the cause for negative LH surge and spotting while on DHEA?

Query: Hello doctor, I am 41 years old and trying to conceive for 13 months. My AMH is 4.3 and FSH is 8.2. Thyroid and uterus are all normal. I was put on IVF short protocol before six months and managed to get only one egg and IUI failed. I fell pregnant naturally after three months but had a miscarriag...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. If there has been no LH (luteinizing hormone) surge positivity in the kit and you have spotted, it simply means that this is irregular shedding where the endometrium has grown till mid-cycle and is unsupported in the absence of progesterone which is released post ovu...  Read Full »

My daughter usually has a mid-cycle spotting and now it has become heavier. Is this normal?

Query: Hello doctor, My daughter is 16, and she has been having periods since she was 10. They always came regular, but she almost always has mid-cycle spotting (around ovulation). Recently the spotting has become heavier (she has to wear a panty liner). She has been stressed out, and she lost some weigh...  Read Full »


Dr. Nadia Khan

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. With the symptoms mentioned here, I do not see any problem with her periods as long as she is having spotting for 1 to 2 days, and I suppose she is not bleeding like periods. And regarding her weight, reducing weight is good for cycles and getting overweight sometim...  Read Full »

What are the reasons behind spotting that occur during fertile period?

Query: Hi doctor, I need confirmation about spotting during fertility window, high and medium. Is it normal for 20 years old lady?  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. If you have been sexually active during your fertile window, then this could be an implantation bleed, get a serum beta hCG test to confirm pregnancy. If you are not, then the most common cause of mid-cycle spotting is ovulation bleed which is physiological in most ...  Read Full »

I got mid-cycle bleeding after taking Option 72. Why?

Query: Hello doctor, I had my periods on 2nd of this month that ended on 6th. After having the intercourse on 9th, I ate Option 72 on 10th at 8 AM. But now my periods came on 15th again. I had clot once and bleeding is also not very much. Am I pregnant?  Read Full »


Dr. Neha Singh Rathod

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Since you have taken an emergency pill within 72 hours of intercourse, there is no chance of pregnancy. This could be because of hormonal changes due to the pill you have taken. So relax and do not worry. However, if you have a doubt, then get back to me. Take care.  Read Full »

I experienced brown spotting a few days after withdrawal sex. Am I pregnant?

Query: Hello doctor, The last day of my period was 25 days back. My partner and I had unprotected sex a week later using the withdrawal method. Last day, I experienced having a light brown spot. My next period is due in a few days. I am 18 years old. Am I pregnant?  Read Full »


Dr. Uzma Arqam

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Drops of semen if by chance transfer to the vagina, then just a single sperm is enough to have conception but this process is not so simple as it seems. You are scared even without penetrative sex but as it was done around fertile period so that is why thinking of the p...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.